Side Effects of Arimidex After Almost 2 Years

188 Posts | Page(s): 1 2 3 4 5 ...1819 Next 

Side Effects of Arimidex After Almost 2 Years

by Rossy on Wed Aug 17, 2005 12:00 AM

Quote | Reply
I'm new to this site but maybe this will be of interest to someone. I have been on Arimidex for almost 2 years now, having had a mastectomy in November 2003. Firstly I had hardly any side effects and slowly but surely they seem to be building up, some days far worse than the next. I have never had nausea though, thank goodness. The main side effects which I am experiencing now are aching bones and joints, mainly while trying to sleep at night. Also tiredness and seem to want to just go to bed to rest from as early as 8 in the evening - this is sad as I always went to bed late before my breast cancer. I also contemplated coming off the drug but decided that as the cancer hasn't come back at all in almost 2 years then perhaps I am doing the right thing in taking it every day.

Side Effects of Arimidex

by Marep on Sun Aug 28, 2005 12:00 AM

Quote | Reply
I am also new to this site. I have been on Arimidex for 3-1/2 years. I too, did not notice anything in the beginning but am now beginning to wonder. I always seemed to have trouble standing for longer periods of time--seemed to always want to sit down instead but always thought that was something else. Last summer (August) I had trouble walking for any amount of time over 20 minutes. After MRI and X-rays, they said it was bursitis. A shot into that area with cortisone helped although it still acts up. In February of this year I had major back trouble with sciatica. It was very, very bad and they say I have degenerative disc problems. There is no history of anyone in my family having back problems even my 83 year old mother. I still didn't think much about it but my Radiation Oncologist mentioned that maybe it was a side effect off the Arimidex. Now I am wondering if I should stop taking it. I am tired and lack energy but always thought that was just the result of work and commuting. Reading your response is making me wonder even more. I also wake up 4 to 5 times every night.

Side Effects of Arimidex

by Roses8753 on Tue Aug 30, 2005 12:00 AM

Quote | Reply
I began taking Arimidex in late June and from the beginning had a constant headache, very slight so I didn't worry too much. Then the bone pain started and got worse very quickly. My oncologist wanted me to switch to "something else" right away but I was determined to stay on the Arimidex if I possibly could, so he put me on a short course of Vicodin for the pain to see if the side effects would lessen over the next 6 weeks. I had been feeling tired and not sleeping but thought it was the effects of the Vicodin. I'm hardly taking any and now have become seriously depressed. This past weekend I had a major meltdown, crying uncontrollably and barely able to function - depressed and sleeping every minute I could slip into bed. I called his office and he told me to stop taking the Arimidex immediately and come in to see him, so I'm sure he'll replace it with something else. I'm terrified to stop it, as he told me it was the best option to keep my cancer from recurring (my mother died in May from metastatic breast cancer), but I couldn't go on the way I've been. Has anyone had to switch from Arimidex, and if so to what and how are you doing on your new medication?

Arimidex is Not The Only Choice

by Daughterandmom on Thu Sep 01, 2005 12:00 AM

Quote | Reply
Hi Roses8753 and others, If you are having intolerable side effects from Arimidex, remember that you have other options. There is a lot of financial incentive to act as if Arimidex is god's gift to women (especially now that tamoxifen is off patent-- we're talking $9 a day vs. a buck a day), but the fact is, they still haven't shown a clear survival difference for Arimidex vs. tamoxifen. Yes, they have shown SLIGHTLY fewer recurrences, but it is expected that the increased bone fractures will negate some of that benefit. You have to use what works for you, and you are not a "bad patient" if you decide to use an older drug. I wrote up some information about this for my mom that you might be interested in: it's at www.breastcancerdecisions.org (a nonprofit site-- not selling anything and no corporate funding, just info I wrote up for my mom). Look under the endocrine section (and the introductory sections, about interpreting statistics, may be interesting too). Good luck.

Side Effect of Arimidex

by Roz57 on Fri Sep 02, 2005 12:00 AM

Quote | Reply
Hi Mary, thanks for replying regarding the side effects of Arimidex. It seems as if mine and your side effects are very similar but I am not giving in to the drug, I am going to persevere with it even though I get some really bad nights of aching and days of tiredness. My daughter's best friend has just lost her battle against breast cancer, she preferred not to take any drugs, deciding on the herbal route with meditation etc., she was just 39 years old. I have decided to do whatever the oncologist recommends is the best thing for me, which is Arimidex. I have my 6 month check up in a couple of weeks time and that will be 2 years after my mastectomy. I didn't have to have any chemotherapy or radiation as they caught my cancer before it went farther than the lymph nodes so I know that all the side effects are caused by the drug. There is also no back problems in my family, but nor where there any cases of breast cancer! I am going to stick out the drug as long as I can manage to take it, fear of breast cancer coming back outweighs the bone and joint aching! Good luck to you in the future.

Reply to Message Arimidex/aromatase Inhibitors

by Roz57 on Wed Sep 07, 2005 12:00 AM

Quote | Reply
Hi Denise Thanks for the advice on side effects of bone and joint pain. I read all the messages of May and June and found interesting info. My pains are definitely getting worse as each month goes by. I wake up feeling 30 years older than I am with pains pretty much all over the bones and joints from the hips down! I am not sure whether to stay on this drug as I fear I will be a gnarled old woman before the year is out - but on the other hand I do not want to get reoccuring cancer! I do manage to get out of bed and go on the health walker every morning and once I have done 10 minutes I feel more human. I get depression too, very bad at times. Not sure if this because I lack sleep due to painful nights, feeling sorry for myself or the effects of Arimidex - gosh I do sound a state! I just HAVE to hang on to my sense of humour, otherwise I think I will lose it completely! Anyway I am going to my oncologist for my next check up on Monday and will be asking him about Zometa treatment, although I did look up on the internet and it seems that it is for bone cancer. I hope things go well for you in the future. Take care Ros.

Side Effects

by Dixierae on Sat Dec 24, 2005 12:00 AM

Quote | Reply
Also, like you, I'm new to this site. I've been on Arimidex for many years. I was switched to Arimidex after taking Tamoxifin for more than a decade. I believed it was a "better" treatment. My breast cancer was in 1980 and after 7 years it metastacized into my lung. That was when I began the drug treatments. Like you, at first I didn't notice any side effects. But for the last 2-3 years I've experienced severe pain in my neck and back, specifically in the thorax region. It is truly debilitating at times. My doctor told me it was degenerative arthritus. He said it was probably brought on as a result of the radiation treatment in 1980. But as I read your and other women's remarks who are on this treatment, I have to wonder if it is the Arimidex.

Arimidex

by Willowisp80 on Sun Aug 13, 2006 12:00 AM

Quote | Reply
I am also new to this site. I just started taking this drug in June. At fist I was fine but recently I've been having pains. I wake up several times a night with pains in my arms and fingers. If I get up and move around it seems to get better, even now just typing this I'm feeling pain. I didn't know what it was but now I'm wondering if it is this. I have an appointment with my surgeon on Tuesday and will discuss this with him at that time.

Side Effects of Arimidex!

by Elinka on Wed Aug 30, 2006 12:00 AM

Quote | Reply
I have been on this med for 7 months-I too have much joint pain-pain during the night also that wakes me up! I am wondering if it is worth all this pain-there is no guarantee that in 5 years the breast cancer will not return!!!
188 Posts | Page(s): 1 2 3 4 5 ...1819 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.